Alert archive / California / Winter Storm Warnings in 2014
Winter Storm Warning 3, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Mar 30, 2014, 3:06 PM PDT for Siskiyou County, California. It took effect at Mar 31, 2014, 2:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2014, 3:06 PM PDT (22:06 UTC)
- In effect from
- Mar 31, 2014, 2:00 PM PDT
- Expired
- Mar 31, 2014, 11:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 22:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.1 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 801 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
671 WWUS46 KMFR 302206 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 306 PM PDT SUN MAR 30 2014 CAZ081-302315- /O.CAN.KMFR.WS.A.0003.140331T1900Z-140401T1200Z/ CENTRAL SISKIYOU COUNTY- 306 PM PDT SUN MAR 30 2014 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WINTER STORM WATCH. SNOW LEVELS ARE EXPECTED TO REMAIN ABOVE POPULATED AREAS. $$ CAZ082-083-310615- /O.UPG.KMFR.WS.A.0003.140331T1900Z-140401T1200Z/ /O.NEW.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/ /O.CON.KMFR.WW.Y.0009.140331T0000Z-140331T1200Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 306 PM PDT SUN MAR 30 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY ABOVE 3500 FEET... ...WINTER STORM WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY. * SNOW ACCUMULATIONS...1 TO 3 INCHES WITH UP TO 4 INCHES POSSIBLE UNDER HEAVY SHOWERS LOCALLY LATE THIS AFTERNOON THROUGH EARLY MONDAY MORNING. 4 TO 8 INCHES ADDITIONAL ARE POSSIBLE MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * ELEVATION: ABOVE 3500 FEET LATE AFTERNOON THROUGH LATE TONIGHT. ABOVE 3000 FEET MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * TIMING...INTERMITTENT HEAVY SHOWERS LATE THIS AFTERNOON THROUGH LATE TONIGHT. A COLD FRONT MOVES IN MONDAY AFTERNOON BRINGING HEAVIER SNOW...TAPERING OFF TO SNOW SHOWERS LATE MONDAY NIGHT. * LOCATIONS INCLUDE: MOUNT SHASTA CITY AND THE PASSES ON I-5 NORTH OF MT SHASTA CITY. * IMPACTS...TONIGHT SNOW THAT FALLS SHOULD MELT QUICKLY ON ROADS. ON MONDAY HEAVY WET SNOW MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS INCLUDING HIGHWAYS 89 AND I-5. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY...WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-310615- /O.UPG.KMFR.WS.A.0003.140331T1900Z-140401T1200Z/ /O.NEW.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/ WESTERN SISKIYOU COUNTY- 306 PM PDT SUN MAR 30 2014 ...WINTER STORM WARNING IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY ABOVE 3500 FEET... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM WARNING ABOVE 3500 FEET FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. * ELEVATION: ABOVE 3500 FEET. * TIMING...SNOW IS EXPECTED TO INCREASE SUNDAY NIGHT AND MAY BE HEAVY AT TIMES THROUGH MONDAY EVENING. * LOCATIONS INCLUDE: EXCEPT FOR HIGHWAY 3...MAINLY RURAL AREAS OF WESTERN SISKIYOU COUNTY. * IMPACTS...HEAVY WET SNOW MAY MAKE TRAVEL DIFFICULT ON AREA ROADWAYS ABOVE 3500 FEET INCLUDING HIGHWAYS 3 THROUGH THE SCOTT MOUNTAINS. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY...WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$
5 follow-up statements
789 WWUS46 KMFR 310617 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1117 PM PDT SUN MAR 30 2014 CAZ082-083-311800- /O.CAN.KMFR.WW.Y.0009.000000T0000Z-140331T1200Z/ /O.CON.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 1117 PM PDT SUN MAR 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES ARE EXPECTED MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * ELEVATION: ABOVE 3000 FEET MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * TIMING...A COLD FRONT MOVES IN MONDAY AFTERNOON BRINGING HEAVIER SNOW...TAPERING OFF TO SNOW SHOWERS LATE MONDAY NIGHT. * SNOWFALL RATES...1 INCH PER HOUR ACCUMULATIONS ARE POSSIBLE JUST AFTER SUNSET. * LOCATIONS INCLUDE: MOUNT SHASTA CITY AND THE PASSES ON I-5 NORTH OF MT SHASTA CITY. * IMPACTS...HEAVY WET SNOW SHOULD MAKE TRAVEL DIFFICULT ON AREA ROADWAYS INCLUDING HIGHWAYS 89 AND I-5. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY...WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-311800- /O.CON.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/ WESTERN SISKIYOU COUNTY- 1117 PM PDT SUN MAR 30 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 2 PM MONDAY TO 5 AM PDT TUESDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES POSSIBLE. * ELEVATION: ABOVE 3500 FEET. * TIMING...SNOW IS EXPECTED TO INCREASE MONDAY AFTERNOON AND WILL BE HEAVY AT TIMES MONDAY EVENING. * SNOWFALL RATES...1 INCH PER HOUR ACCUMULATIONS ARE POSSIBLE AROUND SUNSET. * LOCATIONS INCLUDE: EXCEPT FOR HIGHWAY 3 AND ETNA SUMMIT ON SAWYERS BAR ROAD...MAINLY RURAL AREAS OF WESTERN SISKIYOU COUNTY. * IMPACTS...HEAVY WET SNOW SHOULD MAKE TRAVEL DIFFICULT ON AREA ROADWAYS ABOVE 3500 FEET INCLUDING HIGHWAY 3 THROUGH THE SCOTT MOUNTAINS. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY...WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SK
937 WWUS46 KMFR 311018 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 318 AM PDT MON MAR 31 2014 CAZ080-010000- /O.EXT.KMFR.WS.W.0003.140331T2100Z-140401T0600Z/ WESTERN SISKIYOU COUNTY- 318 AM PDT MON MAR 31 2014 ...WINTER STORM WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING ABOVE 3500 FEET... THE WINTER STORM WARNING ABOVE 3500 FEET IS NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS...4 TO 8 INCHES. * ELEVATION: ABOVE 3500 FEET. * TIMING...SNOW WILL INCREASE THIS MORNING AND BECOME HEAVY AT TIMES THIS AFTERNOON. SNOWFALL RATES WILL DECREASE QUICKLY THIS EVENING BUT LIGHT SNOW MAY LAST INTO THE NIGHT. * SNOWFALL RATES...1 INCH PER HOUR ACCUMULATIONS ARE POSSIBLE THIS AFTERNOON. * LOCATIONS INCLUDE: MAINLY RURAL AREAS OF WESTERN SISKIYOU COUNTY. * IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT ON AREA ROADWAYS ABOVE 3500 FEET INCLUDING HIGHWAY 3 OVER SCOTT MOUNTAIN SUMMIT. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY...WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ082-083-010000- /O.CON.KMFR.WS.W.0003.140331T2100Z-140401T1200Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 318 AM PDT MON MAR 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT TUESDAY. * SNOW ACCUMULATIONS...4 TO 8 INCHES...EXCEPT LOCALLY UP TO A FOOT NEAR MOUNT SHASTA SKI PARK. * ELEVATION: ABOVE 3500 FEET. * TIMING...SNOW WILL DEVELOP THIS MORNING AND BECOMING HEAVY AT TIMES THIS AFTERNOON AND EVENING. SNOW ACCUMULATIONS ARE EXPECTED TO BE THE GREATEST DURING THE EVENING AS SURFACES COOL AND SNOWFALL RATES PEAK. SNOW WILL GRADUALLY DIMINISH OVERNIGHT. * SNOWFALL RATES...1 INCH PER HOUR ACCUMULATIONS ARE POSSIBLE JUST AFTER SUNSET THROUGH LATE EVENING. * LOCATIONS INCLUDE: MOUNT SHASTA CITY...INTERSTATE 5 FROM JUST NORTH OF DUNSMUIR TO JUST SOUTH OF WEED...AND ALL OF HIGHWAY 89 TO THE SISKIYOU COUNTY LINE. * IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT ON AREA ROADWAYS INCLUDING I-5 AND HIGHWAY 89 OVER SNOWMAN'S HILL SUMMIT. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY... WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH MAY CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ WRIGHT
981 WWUS46 KMFR 312148 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 248 PM PDT MON MAR 31 2014 CAZ082-083-010600- /O.EXT.KMFR.WS.W.0003.000000T0000Z-140401T0600Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 248 PM PDT MON MAR 31 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 3500 FEET... THE WINTER STORM WARNING ABOVE 3500 FEET IS NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS...4 TO 8 INCHES...EXCEPT LOCALLY UP TO A FOOT ABOVE 5000 FEET ON AND NEAR MOUNT SHASTA. * ELEVATION: ABOVE 3500 FEET. * TIMING...SNOW WILL INCREASE IN INTENSITY LATE THIS AFTERNOON PERSISTING THROUGH EARLY THIS EVENING. SNOW ACCUMULATIONS WILL BE GREATEST DURING THE EARLY EVENING AS SURFACES COOL AND SNOWFALL RATES PEAK. SNOW WILL GRADUALLY DIMINISH LATER THIS EVENING. * SNOWFALL RATES...MODERATE TO HEAVY SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED AT TIMES, PRIMARILY BETWEEN THE HOURS OF 3 PM AND 8 PM PDT. * LOCATIONS INCLUDE: MOUNT SHASTA CITY...INTERSTATE 5 FROM JUST NORTH OF DUNSMUIR TO SOUTH WEED...AND ALL OF HIGHWAY 89 TO THE SISKIYOU COUNTY LINE. * IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT, ESPECIALLY EARLY THIS EVENING, ON AREA ROADWAYS INCLUDING I-5 AND HIGHWAY 89 OVER SNOWMAN'S HILL SUMMIT. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH COULD CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ CAZ080-010300- /O.EXT.KMFR.WS.W.0003.000000T0000Z-140401T0300Z/ WESTERN SISKIYOU COUNTY- 248 PM PDT MON MAR 31 2014 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING ABOVE 3500 FEET... THE WINTER STORM WARNING ABOVE 3500 FEET IS NOW IN EFFECT UNTIL 8 PM PDT THIS EVENING. * SNOW ACCUMULATIONS...4 TO 8 INCHES. * ELEVATION: ABOVE 3500 FEET. * TIMING...SNOW WILL INCREASE IN INTENSITY LATE THIS AFTERNOON PERSISTING INTO EARLY THIS EVENING. SNOW WILL RAPIDLY DIMINISH LATER THIS EVENING. * SNOWFALL RATES...MODERATE TO HEAVY SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR ARE EXPECTED AT TIMES, PRIMARILY BETWEEN THE HOURS OF 3 PM AND 5 PM PDT. * LOCATIONS INCLUDE: MAINLY RURAL AREAS OF WESTERN SISKIYOU COUNTY, ESPECIALLY THE MARBLE MOUNTAINS AND TRINITY ALPS. * IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT AT TIMES ON AREA ROADWAYS ABOVE 3500 FEET INCLUDING HIGHWAY 3 OVER SCOTT MOUNTAIN SUMMIT. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH COULD CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ BTL
776 WWUS46 KMFR 010257 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 757 PM PDT MON MAR 31 2014 CAZ080-010400- /O.EXP.KMFR.WS.W.0003.000000T0000Z-140401T0300Z/ WESTERN SISKIYOU COUNTY- 757 PM PDT MON MAR 31 2014 ...WINTER STORM WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING ABOVE 3500 FEET... THE WINTER STORM WARNING ABOVE 3500 FEET WILL EXPIRE AT 8 PM PDT THIS EVENING. * SNOW HAS DIMINISHED IN WESTERN SISKIYOU COUNTY. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 $$ CAZ082-083-010600- /O.CON.KMFR.WS.W.0003.000000T0000Z-140401T0600Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 757 PM PDT MON MAR 31 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING ABOVE 3500 FEET... A WINTER STORM WARNING ABOVE 3500 FEET REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * SNOW ACCUMULATIONS...ADDITIONAL 1 TO 3 INCHES EXPECTED MAINLY EAST OF INTERSTATE 5...FROM HIGHWAY 89 TO TENNANT. * ELEVATION: ABOVE 3500 FEET. * TIMING...SNOW IS DIMINISHING ALONG INTERSTATE 5 AND WILL CONTINUE FOR A FEW MORE HOURS EAST OF THE INTERSTATE. * LOCATIONS INCLUDE: MOUNT SHASTA CITY...INTERSTATE 5 FROM JUST NORTH OF DUNSMUIR TO SOUTH WEED...AND ALL OF HIGHWAY 89 TO THE SISKIYOU COUNTY LINE. * IMPACTS...HEAVY WET SNOW WILL MAKE TRAVEL DIFFICULT... ESPECIALLY EARLY THIS EVENING... ON AREA ROADWAYS INCLUDING I- 5 AND HIGHWAY 89 OVER SNOWMAN'S HILL SUMMIT. BE PREPARED FOR SNOW AND SLUSH COVERED ROADWAYS AND REDUCED VISIBILITIES. HEAVY WET SNOW MAY ALSO BRING DOWN TREES AND BRANCHES WHICH COULD CAUSE POWER DISRUPTIONS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://GO.USA.GOV/ZYV5 PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ SK
835 WWUS46 KMFR 010603 WSWMFR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1103 PM PDT MON MAR 31 2014 CAZ082-083-010715- /O.EXP.KMFR.WS.W.0003.000000T0000Z-140401T0600Z/ SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- INCLUDING THE CITY OF...MOUNT SHASTA 1103 PM PDT MON MAR 31 2014 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING HAS EXPIRED. SCATTERED SNOW SHOWERS WILL CONTINUE OVERNIGHT BUT ADDITIONAL ACCUMULATION WILL BE AROUND ONE INCH. $$ FB
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Mar 30, 10:40 AM PDT, 4 hours 26 minutes earlier.
Area forecast discussion, Mar 30, 10:40 AM PDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
1040 AM PDT SUN MAR 30 2014
.DISCUSSION...MORNING UPDATE. MADE SOME MAJOR UPDATES THIS MORNING.
SEPARATED THE WINTER STORM WATCH INTO TWO SEPARATE EVENTS. THE FIRST
PERIOD THIS AFTERNOON INTO TONIGHT AN AREA OF INSTABILITY DEVELOPS
OVER THE MOUNT SHASTA AREA THIS AFTERNOON WITH LI'S NEARING ZERO.
OVERALL THE SNOW AMOUNTS SHOULD BE IN THE 1-3 INCH RANGE...BUT COULD
VERY EASILY ADD ANOTHER UP TO 2 INCHES OF QUICK HEAVY SNOW IN TOWERS
THAT BUILD SUBSTANTIALLY. HAVE KEPT THE WATCH FOR THE REAL FRONT
THAT COMES IN MONDAY...AND THE SNOW AMOUNTS LOOK IN LINE WITH THE
PREVIOUS WATCH.
.DISCUSSION...THE MAIN ADJUSTMENT TO THE FORECAST THIS MORNING WAS
TO HOIST A WINTER STORM WATCH FOR THE MOUNTAINS OF WESTERN AND
SOUTH CENTRAL SISKIYOU COUNTY ABOVE 4000 FEET. WHILE WE WILL SEE A
BREAK IN THE PRECIPITATION TODAY WITH AT MOST SCATTERED SHOWERS
MAINLY WEST OF THE CASCADES, A WET SYSTEM WILL MOVE IN TONIGHT AND
THROUGH THE AREA MONDAY. THE FOCUS OF PRECIPITATION WITH THIS
SYSTEM WILL BE OVER NORTHWEST CALIFORNIA. WHILE WE ARE NOT
FORECASTING A PARTICULARLY LARGE AMOUNT OF QPF, SNOW LEVELS WILL
BE LOW ENOUGH THAT IMPACTS FROM SNOW WILL BE POSSIBLE. ANOTHER
AREA TO WATCH CLOSELY WILL BE THE MOUNT SHASTA CITY AREA.
THERMODYNAMIC PARAMETERS ARE SUFFICIENT FOR SNOW DOWN INTO THE
CITY AND THERE IS A BRIEF PERIOD OF SOUTHERLY FLOW WHICH TENDS TO
ARTIFICIALLY REDUCE SNOW LEVELS FURTHER IN THAT AREA. I'M JUST NOT
GETTING SUFFICIENT QPF TO SUGGEST A HEAVY SNOW EVENT FOR THE CITY
ITSELF. THAT SAID, I THINK WE WILL PROBABLY SEE ENOUGH SNOW FOR AN
ADVISORY, BUT I'D LIKE TO SEE ANOTHER MODEL RUN BEFORE MAKING THE
DECISION TO HOIST ANY HEADLINES FOR THERE. WOULD LIKELY LEAN
TOWARD AN ADVISORY GIVEN WHAT THE MODELS CURRENTLY SHOW, BUT WILL
LET THE DAY SHIFT DECIDE ON THAT. NO PROBLEMS ARE EXPECTED IN
OREGON FROM THIS STORM. IN FACT, WE PROBABLY WON'T EVEN SEE MUCH
SNOW ON SISKIYOU SUMMIT FROM THIS SYSTEM.
THE SYSTEM SLIDES SOUTH AND AWAY FROM US TUESDAY WITH RESIDUAL
RAIN AND SNOW TAPERING OFF. WEDNESDAY MAY ACTUALLY BE DRY, BUT
ANOTHER WEAK FRONT WILL MOVE IN FOR THURSDAY. THIS ONE ISN'T
ESPECIALLY WET OR COLD, SO AM NOT ANTICIPATING ANY PROBLEMS.
ANOTHER WEAK FRONT APPEARS TO BE ON TAP FOR SATURDAY, BUT MODELS
ARE TRENDING TOWARD A RIDGE FOR SUNDAY INTO EARLY NEXT WEEK WHICH
MAY PROVIDE A PERIOD OF DRY AND WARMER WEATHER. -WRIGHT
&&
.AVIATION...BASED ON THE 30/06Z TAF CYCLE...POST-FRONTAL SHOWERS
WILL CONTINUE EARLY THIS MORNING WITH MOUNTAIN OBSCURATION AND MVFR
CEILINGS MOST COMMON IN THE VICINITY OF SOUTHWEST AND WEST FACING
SLOPES. POCKETS OF MVFR CIGS COULD FORM TONIGHT IN WEST SIDE VALLEYS
PRIMARILY...THOUGH CONFIDENCE IS LOW ON THIS. WEAK HIGH PRESSURE
WILL DECREASE THE COVERAGE OF SHOWERS ON THROUGH THE MORNING WITH
SOME SUN BREAKS AND HIGHER BASES IN THE CLOUD COVER BY AFTERNOON.
VFR CEILINGS AND A FEW SHOWERS...MOSTLY OVER HIGHER TERRAIN...WILL
LIKELY PERSIST THROUGH THE AFTERNOON INTO THIS EVENING.
&&
.MARINE...WEAK HIGH PRESSURE BUILDS INTO THE AREA THIS MORNING WITH
LIGHT WINDS OVER MOST OF THE AREA. WEST SWELL IS EXPECTED TO
DECREASE THIS MORNING THROUGH THIS AFTERNOON. THE MODELS ARE IN
FAIRLY GOOD AGREEMENT WITH THE TIMING OF THE NEXT FRONT WHICH IS
EXPECTED TO MOVE INTO THE OUTER WATERS TONIGHT. WINDS WILL TURN
SOUTH TO SOUTHEAST AND INCREASE AHEAD OF THE FRONT LATE THIS
AFTERNOON. THE NAM SHOWS A COASTAL JET DEVELOPING MAINLY OVER THE
OUTER WATERS, BUT GALE FORCE WINDS COULD SNEAK INTO THE OUTER
PORTIONS OF THE INNER WATERS LATER THIS EVENING INTO MONDAY MORNING.
THEREFORE DECIDED TO ISSUE A GALE WARNING FOR THE INNER WATERS, BUT
BEYOND 5 NM FROM SHORE. THE FRONT IS EXPECTED TO MOVE INLAND LATE
MONDAY AFTERNOON AND WINDS AND WIND DRIVEN SEAS WILL DECREASE AND
SHOULD DROP BELOW SMALL CRAFT BY 0Z. WEAK LOW PRESSURE WILL MOVE
SOUTH ALONG THE OUTER WATERS MONDAY NIGHT INTO TUESDAY, THEN WEAK
HIGH PRESSURE BUILDS TUESDAY NIGHT THROUGH WEDNESDAY. -PETRUCELLI
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
CA...WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY EVENING
ABOVE 4000 FEET FOR FOR CAZ080.
WINTER STORM WATCH FROM THIS EVENING THROUGH MONDAY EVENING FOR
CAZ082-083.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS FROM 5 PM
THIS
AFTERNOON TO 2 PM PDT MONDAY FOR PZZ350-356-370-376.
HAZARDOUS SEAS WARNING FROM 11 PM THIS EVENING TO 2 PM PDT
MONDAY FOR PZZ350-356-370-376.
GALE WARNING FROM 11 PM THIS EVENING TO 2 PM PDT MONDAY FOR
PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT THIS
EVENING FOR PZZ350-356-370-376.The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 3:14 AM PDT | Winter Storm Watch | MFR | Siskiyou | 12 hr |
| Mar 30, 10:11 AM PDT | Winter Weather Advisory | MFR | Siskiyou | 13 hr |
| Mar 30, 3:18 PM PDT | Wind Advisory | MFR | Siskiyou | 27 hr |
Nearby
Winter Storm Warnings in California, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.